Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 11, 2012, 2:53 PM CST for 46 counties in Texas. It took effect at Jan 11, 2012, 8:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 2:53 PM CST (20:53 UTC)
- In effect from
- Jan 11, 2012, 8:00 PM CST
- Expired
- Jan 12, 2012, 4:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS74 KFWD 112053 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 253 PM CST WED JAN 11 2012 ...WIND ADVISORY FOR ALL OF NORTH TEXAS FROM 8 PM THIS EVENING TO 4 AM CST THURSDAY... .STRONG AND GUSTY WINDS WILL OCCUR BEHIND A COLD FRONT THAT WILL MOVE THROUGH NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120500- /O.NEW.KFWD.WI.Y.0001.120112T0200Z-120112T1000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 253 PM CST WED JAN 11 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST THURSDAY. * EVENT...SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH PEAK GUSTS OVER 40 MPH. * TIMING...THIS EVENING AND OVERNIGHT. * IMPACT...STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. BOATING ON OPEN WATERS OF AREA LAKES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
2 follow-up statements
875 WWUS74 KFWD 120336 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 936 PM CST WED JAN 11 2012 ...WIND ADVISORY FOR ALL OF NORTH TEXAS FROM 8 PM THIS EVENING TO 4 AM CST THURSDAY... .STRONG AND GUSTY WINDS WILL OCCUR BEHIND A COLD FRONT THAT WILL MOVE THROUGH NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121000- /O.CON.KFWD.WI.Y.0001.000000T0000Z-120112T1000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 936 PM CST WED JAN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... * EVENT...SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH PEAK GUSTS OVER 40 MPH. * TIMING...THIS EVENING AND OVERNIGHT. * IMPACT...STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. BOATING ON OPEN WATERS OF AREA LAKES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
367 WWUS74 KFWD 120951 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 351 AM CST THU JAN 12 2012 ...WIND ADVISORY WILL EXPIRE AT 4 AM CST... .STRONG AND GUSTY NORTH WINDS BEHIND A COLD FRONT WILL SLOWLY DECREASE THROUGH THE DAY BUT REMAIN IN THE 15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO 35 MPH. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- /O.EXP.KFWD.WI.Y.0001.000000T0000Z-120112T1000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 351 AM CST THU JAN 12 2012 ...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... STRONG AND GUSTY NORTH WINDS BEHIND A COLD FRONT WILL SLOWLY DECREASE THROUGH THE DAY BUT REMAIN IN THE 15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO 35 MPH. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:42 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 11, 11:42 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1142 AM CST WED JAN 11 2012 .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A STRONG COLD FRONT WILL MOVE INTO THE METROPLEX TAF SITES 23-00Z WITH WINDS SHIFTING TO THE NORTHWEST AT 15-20 KNOTS...WITH GUSTS OVER 30 KNOTS. THESE WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY TO MID AFTERNOON THURSDAY. SOME POST FRONTAL CLOUDS AROUND 4000 FEET ARE EXPECTED THAT WILL CONTINUE THROUGH 09Z THURSDAY. WINDS WILL START TO DECREASE MID TO LATE AFTERNOON THURSDAY. 58 && .UPDATE... COLD FRONT HAS PASSED LUBBOCK AND CHILDRESS. IN RESPONSE...WINDS ARE BEGINNING TO INCREASE AHEAD OF THE BOUNDARY IN WESTERN ZONES WHERE WESTERLY COMPONENT WILL BE THE MOST SIGNIFICANT TODAY. HIGH TEMPS WOULD BE HIGHER AS A RESULT IF NOT FOR FRONT ARRIVING DURING THE AFTERNOON HOURS. HAVE MAINTAINED SIMILAR FRONTAL TIMING IN WIND GRIDS. INCREASED POSTFRONTAL SPEEDS A BIT...PARTICULARLY DURING THE OVERNIGHT PERIOD. WILL CONSIDER WIND ADVISORY WITH AFTERNOON PACKAGE. 25 && .PREV DISCUSSION... /ISSUED 328 AM CST WED JAN 11 2012/ CLOUDS WILL CLEAR THE EASTERN COUNTIES IN THE NEXT COUPLE OF HOURS AS A STRONG UPPER LOW MOVES EAST ACROSS THE LOWER MISSISSIPPI VALLEY. FOG HAS BEEN SLOW TO FORM ACROSS NORTH TEXAS DUE TO WESTERLY WINDS AROUND 5 MPH. HOWEVER...WE STILL EXPECT SOME PATCHY FOG TO DEVELOP IN SOME LOCATIONS BEFORE SUNRISE AS WIND SPEEDS DECREASE A BIT. ANY FOG THAT DOES FORM SHOULD BE SHALLOW AND BURN OFF QUICKLY WITH VIGOROUS BOUNDARY LAYER MIXING. EXPECT A MOSTLY SUNNY AND WARMER DAY TODAY WITH HIGHS IN THE 60S TO LOWER 70S. THE WARM UP WILL ONLY BE TEMPORARY DUE TO A STRONG COLD FRONT EXPECTED TO ARRIVE ACROSS THE NORTHWEST COUNTIES LATE THIS AFTERNOON. THE COLD FRONT WILL MOVE THROUGH THE ENTIRE REGION BY MIDNIGHT AND BRING MUCH COOLER AND WINDY CONDITIONS. EXPECT WIND SPEEDS IN THE 15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO AROUND 35 MPH BEHIND THE COLD FRONT. WIND SPEEDS WILL DECREASE BY SUNRISE THURSDAY BUT REMAIN BREEZY. THE COMBINATION OF TEMPERATURES IN THE 20S AND 30S ALONG WITH THE WIND WILL RESULT WIND CHILL READINGS IN THE TEENS AND 20S AROUND SUNRISE THURSDAY. SOME CLOUDS WILL ACCOMPANY THE FRONT WEDNESDAY NIGHT...BUT CLOUDS SHOULD CLEAR ON THURSDAY AND A MOSTLY SUNNY...BREEZY AND VERY COOL DAY IS ANTICIPATED WITH HIGHS MAINLY IN THE 40S. WIND SPEEDS WILL DECREASE THURSDAY NIGHT AND ALLOW FOR OPTIMAL RADIATIONAL COOLING WITH LOWS FRIDAY MORNING IN THE 20S REGION WIDE. A SHORT WAVE TROUGH WILL TRANSLATE ACROSS THE REGION FRIDAY AND BRING A SLIGHT INCREASE IN CLOUDS BUT MOISTURE SHOULD BE TOO LIMITED FOR ANY PRECIPITATION. AFTER THE PASSAGE OF THE UPPER TROUGH...UPPER LEVEL HIGH PRESSURE WILL BUILD OVER NORTH TEXAS AND LOW LEVEL MOISTURE WILL INCREASE IN RESPONSE TO A DEVELOPING SURFACE TROUGH ACROSS THE HIGH PLAINS. THIS PATTERN WILL RESULT IN WARMER AND MORE HUMID CONDITIONS SATURDAY THROUGH SUNDAY. ANOTHER SHORT WAVE WILL MOVE ACROSS TEXAS ON MONDAY AND THIS SYSTEM SHOULD HAVE ENOUGH MOISTURE TO PRODUCE AT LEAST SCATTERED SHOWERS. PRECIPITATION CHANCES SHOULD END FROM WEST TO EAST MONDAY NIGHT AS DRIER AIR WORKS INTO THE REGION BEHIND THE DEPARTING SYSTEM. THE PASSAGE OF THE UPPER TROUGH WILL ALLOW ANOTHER COLD FRONT TO MOVE ACROSS NORTH TEXAS ON TUESDAY. THIS FRONT WILL HAVE LIMITED MOISTURE TO WORK WITH AND SHOULD NOT PRODUCE ANY ADDITIONAL PRECIPITATION. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 31 48 26 55 / 0 0 0 0 0 WACO, TX 68 31 50 26 57 / 0 0 0 0 0 PARIS, TX 61 27 43 23 51 / 0 5 0 0 0 DENTON, TX 65 25 47 21 53 / 0 0 0 0 0 MCKINNEY, TX 64 30 45 23 52 / 0 0 0 0 0 DALLAS, TX 66 32 46 28 55 / 0 0 0 0 0 TERRELL, TX 65 31 46 25 53 / 0 0 0 0 0 CORSICANA, TX 66 32 49 26 56 / 0 0 0 0 0 TEMPLE, TX 70 30 51 26 59 / 0 0 0 0 0 MINERAL WELLS, TX 63 26 48 23 58 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/25
Hazardous weather outlook, Jan 11, 3:29 AM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 329 AM CST WED JAN 11 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 329 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.